MAUDE Adverse Event Report: COOK INC OPEN-END URETERAL CATHETER; CATHETER, UROLOGICAL

COOK INC OPEN-END URETERAL CATHETER; CATHETER, UROLOGICAL
Model Number G14274
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: device evaluation anticipated, but not yet begun.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported, there was a hair in the package of an open-end ureteral catheter.Another same type device was used to complete the ureteroscopy.The issue was discovered prior to patient contact and the device was not used on the patient.The patient did not require any additional procedures due to this occurrence.The complainant has not reported any adverse effects on the patient due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation description of event: it was reported, there was a hair in the package of an open-end ureteral catheter.Another same type device was used to complete the ureteroscopy.The issue was discovered prior to patient contact and the device was not used on the patient.The patient did not require any additional procedures due to this occurrence.The complainant has not reported any adverse effects on the patient due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, , manufacturing instructions (mi), and instructions for use (ifu), as well as a visual inspection of the returned device, were conducted during the investigation.One open-end ureteral catheter was returned for investigation, in unopened packaging.A dark hair was observed in package near distal end of device.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot revealed no recorded non-conformances related to the failure mode.A review of complaint history records shows no other related complaints associated with device lot.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in the field.Instructions for use (ifu) the catheter was supplied with ifu t_urecat_rev1 which includes the following how supplied supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened and undamaged.Do not use the product if there is doubt as to whether the product is sterile.Based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded the cause of the complaint is manufacturing related.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.The catheter was supplied with ifu which includes the following how supplied supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened and undamaged.Do not use the product if there is doubt as to whether the product is sterile.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
OPEN-END URETERAL CATHETER
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22035896
Report Number1820334-2025-00556
Device Sequence Number18512546
Product Code KOD
UDI-Device Identifier00827002142749
UDI-Public(01)00827002142749(17)270402(10)15985464
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K171662
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG14274
Device Catalogue Number020015
Device Lot Number15985464
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2025
Supplement Date Received by Manufacturer08/14/2025
Initial Report FDA Received Date05/16/2025
Supplement Report FDA Received Date08/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown